Health

What does the delay after taking contraceptives show?

Pin
Send
Share
Send
Send


The delay after taking contraceptives is quite common in many women of different ages. Drugs of this type have a fairly significant effect on the hormonal background of the body and can not affect the menstrual cycle, largely dependent on the hormonal balance and the normal course of the ovulation process. Acceptance of these funds, of course, affects the volume, composition and timing of periods.

The delay after taking contraceptives is often the body’s natural response to changes in hormonal processes, and with a normal flow, everything should stabilize fairly quickly. If stabilization does not occur, then you should contact your gynecologist for advice.

Features of the impact of contraceptives

The most common contraceptives are oral contraceptives with hormonal effects. Such drugs block the process of ovulation, inhibit the maturation of the egg and the rupture of the follicle, which for some time precludes fertilization of the uterus.

The following impact of these funds on the female body is observed:

  1. Reduced activity of contraction of the fallopian tubes.
  2. The composition and consistency of the cervical fluid changes to make it difficult for sperm to enter the uterine cavity.
  3. The structure of the endometrium changes, which minimizes the likelihood of embryo implantation in the uterus. Such properties of contraceptives are often used for therapeutic purposes to eliminate gynecological and hematological pathologies.

Currently, there are two main types of hormonal contraceptive drugs used: estrogen-progestin oral contraceptives and progestin (mini-drank, IUD, injection). They affect the pituitary and hypothalamus to stop stimulating ovulation, follicle maturation or suppress ovarian function. If the composition contains a low concentration of hormones, then the follicles partially mature and ovulation occurs in a smaller volume, which gives a chance for the embryo to appear, but it cannot fixate on the endometrium, the structure of which is disturbed by the action of hormones. The mechanism of action of progestin creates a model of false pregnancy, at the level of the pituitary gland preventing the maturation of the egg and suppressing the development of the endometrium.

Thus, the means of unwanted pregnancy strongly affect the entire hormonal metabolism in the body. This is manifested in changes in the general condition, including the effect on the composition and timing of periods. Menstruation when taking contraceptives can be abundant or insignificant, regular or with a cycle of violations - it depends on the individual characteristics of the female body.

Processes after the abolition of contraceptive drugs

With long-term use of hormonal contraceptives in the female body after a series of deformations, a new hormonal balance is stabilized, changes in ovarian function, as well as other changes, are becoming the norm, including the new menstrual cycle: stable or unstable. The body becomes accustomed to the constant supply of progestin and other hormones that support the established balance.

Cancellation of contraceptives cannot pass unnoticed by any woman. The lack of hormone replenishment leads to a new imbalance that many women feel in the form of characteristic signs: dry and brittle hair, rashes and pigment spots on the skin, skin roughness, menstrual disorders. The body is forced to seek reserves for the production of missing hormones.

With the abolition of the pill occurs forced sharp activation of the ovaries, which can give unwanted side effects. The cessation of progestogens from outside causes the disinhibition of ovulation, the restoration of the pituitary gonadotropic function, the production of luteinizing and follicle-stimulating hormones significantly increases.

In general, after the cancellation of contraceptives, the following processes occur:

  • restores the secretory phase of the menstrual cycle,
  • endometrial structure is being rehabilitated,
  • changes in the chemical composition of the vaginal environment,
  • decreases viscosity of cervical mucus.

Until full recovery occurs (as before the start of taking contraceptive drugs), the body is in the process of restoring hormonal imbalance and changes in metabolic processes, which causes a number of pathologies, including instability of the menstrual cycle.

Delay of menstruation

A characteristic feature of the cancellation of the use of contraceptives is the delay in menstruation during the period of regenerative processes in the body. The normal duration of such a period can reach 3 months and depends on a number of factors. A temporary change in the duration of the cycle is also considered normal: shortening or lengthening without a long delay. Noticeable disruptions of the menstrual cycle are observed in more than 85% of women who have stopped taking contraceptives. An important condition for the normal course of a given physiological process is the complete stabilization of the cycle after the end of the recovery period. If stabilization does not occur even after half a year, it means that malfunctions resulted from pathologies and it is necessary to undergo an appropriate examination by a gynecologist.

The duration of the recovery period depends on the following factors:

  • type of contraceptive drug and the duration of its reception,
  • age of woman
  • general condition of the body and the presence of gynecological diseases.

In young women, the body adapts, as a rule, quickly, and in women in the premenopausal period, the menstrual cycle may not recover at all. With a weakened body recovery can take up to 6 months.

We should also not forget that the main cause of the delay of menstruation is pregnancy. After the cancellation of contraceptive drugs taken for a long time, the probability of pregnancy is much higher than that of women who have not used contraceptives. This is due to a sharp increase in the activity of the organs immediately after the termination of the receipt of hormones from the outside. In addition, the reception of such funds helps to get rid of inflammation in the uterus, fallopian tubes, pelvic organs, endometriosis. In this regard, with a delay of 2-3 months, first of all, it is necessary to conduct a pregnancy test.

The menstrual cycle should fully recover after the end of the rehabilitation period. More than 60% of cases, the normalization occurs in 1.5 months. The type of cycle depends on how it was before taking the pills. Initially, a regular cycle, as a rule, remains so by the end of normalization, but an irregular cycle can correct or remain the same.

Side effects

Long-term use of contraceptives can lead to a number of disorders in the female body, but their abrupt withdrawal leads to hormonal disruptions that can cause side effects, in some cases even dangerous to health.

Both the beginning of taking the pills and their cancellation must be coordinated with the gynecologist.

Hazardous effects may occur under the following circumstances:

  1. In women with anemia, the activation of processes can cause an excessive increase in bleeding during menstruation.
  2. A rapid decrease in the viscosity of cervical mucus increases the risk of an inflammatory process in the pelvic organs.
  3. The abolition of tablets during menopause increases the likelihood of osteoporosis. In addition, it is necessary to take into account the psychological factor associated with insecurity from unwanted pregnancy, which affects sexual potency.

Cancellation of contraceptive use can lead to other unpleasant phenomena:

  1. Vaginal discharge with blood.
  2. Pain in the lower abdomen, caused by ovarian activation.
  3. Various types of discomfort, manifested depending on the individual characteristics of the organism:
  • skin rash,
  • malaise and weakness
  • irritability,
  • sweating,
  • black eels (comedones) on the face,
  • headaches
  • nausea
  • sexual indifference.

If the signs do not go away for a long time, at least within half a year, it is necessary to undergo an examination.

Pin
Send
Share
Send
Send